advertisement
 

  Back to Ask the Diabetes Team Ask the Diabetes Team
Question:

From Nicholson, Georgia, USA:

Since diagnosed with diabetes in 1993, I have maintained my body weight around 200 pounds. My endocrinologist at the time wasn't worried about this since I have been a weight lifter. However, he did wish for me to drop about 10 to 15 pounds.

I moved to Georgia in 1998 and since have seen a general practitioner. Several years ago he prescribed Lantus instead of the NPH that I had been on. Within a year I, gained over 35 pounds. I have since gone off Lantus back to Regular insulin. I managed my intake well and monitor my glucose levels frequently, but find it near impossible to lose the excess weight that I believe was a result of the Lantus.

Can I safely use Cortislim or other drugs that inhibit the production of cortisol to lose this weight?

Answer:

I do not support the use of that medication.

JTL

Additional comments from Dr. Stuart Brink:

It sounds like you need to return to a diabetologist and get some specific advice. Lantus, as well as all other insulins, do not cause weight gain. Controlling blood sugtars in an improved fashion, however, without changing food intake or activity, could be associated with weight gain. I wouldn't use any pseudo-medications like Cortislim or anything else since it is unknown what they consist of, what they do, whether or not they are standardized, etc. Most, of course, are not stuided with any scientific rigor and, so, it is not surprising that they do not live up to their testimonial advertisements. But, you should get a diabetologist to review your treatment and weight problems so that you can get more specific advice.

SB

DTQ-20040812100817
Original posting 17 Aug 2004
Posted to Weight and Weight Loss

  
advertisement


                 
  Home Return to Top

Last Updated: Tuesday April 06, 2010 15:09:58
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.

This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents.
By using this site, you agree to our Terms of Use, Legal Notice, and Privacy Policy.
© Children with Diabetes, Inc. 1995-2015. Comments and Feedback.